Permanently dizzy/unstable walking

I'm a 75 year old relatively fit, sub-25 BMI, non-smoking/drinking male, but have a 10%-ish permanently dizzy life. I only have these feeling when up on my feet, walking, either around the house or outside, where I need a stick to help support me from wobbling too much. This feeling started about 1 year ago when I was out running, was intermittent at first, but is now every waking hour, but only when on my feet and moving.

I have no problems sitting or lying in bed - the room does not revolve around me !

I have seen hospital neurologists, hearing people, and balance people - the best diagnosis I can get is called BPPV, but even that from a Consultant, is tentative.

Any thoughts, anyone.

(And if this is not best place to ask, please advise me where better)

Last edited by

10 Replies

oldestnewest
  • Hi Danmdan.

    How strange my mother is experiencing similar symptoms. Her medical advisors can't give a definitive answer either. They feel it is grief and stress related as the problem coincided with the death of my father. Be interesting to see what other people have to say

  • The only suggestion at present is to try the Epley Manoeuvre - but Consultant said no ?

  • Yes that or orthostatic dizziness. Presumably you have had BP checks, tilt table test and are not on any medicines that may cause this.Try wearing support leggings, keep fluids up, avoid getting up too quickly.

  • My Consultant agreed that my symptoms might possibly/maybe could be BPPV.

  • Hi Danmdan.

    It's me again. For the medical illiterate which I count myself among them can you tell me what BPPV stands for and if you can elaborate on this condition. Can I Google it?

  • Just put the letters in the google search engine and it should give you a list

  • Thanks Philip. Did as you said and Google came up with the goods . Feel an idiot now!!

  • Benign Postural Positional Vertigo - is a bit of a mouthful, and not really a diagnosis, more a description really ! And I'm sure it does not help you, or myself.

    My GP prescribed Stemetil, but as always, that has side effects (see Google again)

  • We all have our off days, don't worry.

  • I've just recently completed a MOOC by Newcastle University. It advised that any elderly person taking 4 or more medications is liable to experience falls. You have not yet fallen but dizzyness could lead to this so needs to be viewed with caution. I would have thought your Falls Clinic would have advised a brain scan to eliminate anything which is not apparent to the clinician from an external consultation.

You may also like...